Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 125, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 25, 2002, 6:18 PM EDT for Knott County, Letcher County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2002, 6:18 PM EDT (22:18 UTC)
- Expired
- Jun 25, 2002, 7:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Knott County, KY, Letcher County, KY
The radar
The Jackson,KY radar (KJKL), 62 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 252218 SVRJKL KYC119-133-252300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 617 PM EDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOTT COUNTY LETCHER COUNTY * UNTIL 700 PM EDT * AT 617 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR ERMINE...OR NEAR WHITESBURG...MOVING NORTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CROWN AROUND 625 PM EDT. VAN AROUND 630 PM EDT. TILLIE AROUND 635 PM EDT. ISOM AROUND 640 PM EDT. AMELIA AROUND 645 PM EDT. * OTHER LOCATIONS IN THE WARNING INCLUDE FLEMING-NEON...HINDMAN... JENKINS AND MCROBERTS THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH. AT 610 PM EDT...STATE POLICE REPORTED TREES DOWN AND POWER OUTAGES IN MAYKING AND SECO. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST OFFICE. LAT...LON 3696 8287 3720 8257 3740 8298 3722 8318
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:20 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 25, 3:20 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 320 PM EDT TUE JUN 25 2002 MODELS IN GENERAL AGREEMENT AND SEE LITTLE REASON TO DISAGREE. HAVE KEPT THE DATABASE INTACT WITH ONLY MINOR ADJUSTMENTS IN THE NEAR TERM USING MESOETA. CONVECTIVE DEVELOPMENT LIKELY FORMED ALONG PRE-EXISTENT OUTFLOW BOUNDARIES. WITH WEAK FLOW THESE CONTINUE TO DEVELOP AND PRODUCE ADDITIONAL OUTFLOWS. THIS WILL LIKELY BE THE RULE FOR THE NEXT SEVERAL DAYS. GIVEN THE COORDINATION OF NDFD HAVE ONLY MADE COSMETIC CHANGES TO MELD THE GRIDS. .JKL...NONE. LEWIS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:47 PM EDT | Tornado Warning | JKL | Floyd, Knott | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.